Thunderstorm Wind, Lee
- When
- May 11, 1:56 PM EST
- Where
- Lee County, 0.55 mi E of Lower Buffalo
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 37.530, -83.690
Trees were blown down.
Scattered strong to severe thunderstorms produced isolated instances of severe across portions of eastern Kentucky during the late afternoon hours of May 11, 2015.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JKL wrote it up.
Scattered strong to severe thunderstorms produced isolated instances of severe across portions of eastern Kentucky during the late afternoon hours of May 11, 2015.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before the first event at May 11, 12:50 PM EST, 1 hour 6 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 150 PM EDT MON MAY 11 2015 .UPDATE... ISSUED AT 150 PM EDT MON MAY 11 2015 DID A QUICK UPDATE TO FRESHEN UP THE GRID WITH THE LATEST OBS AND TRENDS. UNDER MODERATELY UNSTABLE ENVIRONMENT AND CONVECTIVE TEMPS REACHED...WE HAVE SEEN ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS FIRE UP ACROSS EASTERN KY. HOWEVER GIVEN WEAKER SUPPORT MOST OF THE ACTIVITY HAS BEEN FAIRLY DISORGANIZED. THE MORE ORGANIZED CONVECTION IS OCCURRING ACROSS THE SW PORTIONS OF THE CWA THIS AFTERNOON. THE MAIN THREAT FROM THESE STORMS WILL BE ISOLATED SEVERE WINDS AND HEAVY DOWNPOURS. UPDATE ISSUED AT 1050 AM EDT MON MAY 11 2015 YET ANOTHER WARM DAY IS ON TAP FOR EASTERN KENTUCKY. THE BIGGEST QUESTION FOR TODAY WILL BE WHEN AND IF CONVECTION FIRES AHEAD OF A BOUNDARY INCHING TOWARD THE MISSISSIPPI RIVER BASED ON THE 12Z SURFACE ANALYSIS. EARLIER RUNS OF THE HRRR HAD A MORE PRONOUNCED AREA OF CONVECTION AHEAD OF THE MAIN OUTFLOW DRAPED TO THE WEST. THE MORE RECENT RUNS HAVE BACK OFF ON THIS NOTION...HOWEVER STILL BRING AREA OF CONVECTION OUT OF THE TN VALLEY AFTER 18Z. ONE OF THE ISSUES WILL BE LACK OF SHEAR AHEAD OF THE MAIN UPPER LEVEL SYSTEM AND LIFTING MECHANISMS. THE SPC HAS DOWNGRADED MOST OF EASTERN KY TO A MARGINAL RISK FOR THE TODAY. THIS SEEMS REASONABLE GIVEN THE CURRENT FORECAST ISSUES/CONFIDENCE HEADING INTO THIS AFTERNOON. GIVEN THE UNCERTAINTY THAT REMAINS ISOLATED DAMAGING WIND TREAT SEEMS REASONABLE AT THIS POINT...SO WILL KEEP THAT IN THE HWO. OTHERWISE DID UPDATED GRIDS WITH LATEST OBS AND TRENDS. UPDATE ISSUED AT 642 AM EDT MON MAY 11 2015 UPDATED FORECAST TO REFINE THE POPS THROUGH THE DAY INCLUDING THIS EVENING. LAST 3 RUNS OF BOTH THE HRRR AND RAP HAVE SHOWN CONVECTIVE INITIATION ALONG THE PREFRONTAL TROUGH BETWEEN 16Z AND 18Z. ALSO BASED ON THE LOCATION...ACTIVITY LOOKS TO BLOW UP OVER EASTERN KENTUCKY THIS AFTERNOON BEFORE ADVANCING EAST INTO THE EARLY EVENING HOURS. WITH THESE NEW TRENDS SUPPORTED BY SEVERAL RUNS OF THE HI RES MODELS...HAVE OPTED TO PUT THE HIGHEST POPS BETWEEN 17Z AND 23Z THIS AFTERNOON AND EARLY EVENING. GIVEN THE EARLIER CONVECTION...WOULD NOT EXPECT MUCH TO SPREAD ACROSS THE AREA AFTER 00Z TONIGHT GIVEN THE ATMOSPHERE WILL BE WORKED OVER AND THUS...LITTLE TO NO INSTABILITY TO WORK WITH. THUS...HAVE TRIMMED BACK POPS CONSIDERABLY FOR THE TONIGHT PORTION OF THE FORECAST. STILL APPEARS THE MAIN THREAT WITH STORMS WILL BE DAMAGING WINDS...BUT SOME HAIL COULD ALSO OCCUR. DUE TO THE UNIDIRECTIONAL FLOW FROM SURFACE TO 700MB...WOULD NOT EXPECT MUCH OF A TORNADO THREAT TODAY. GIVEN THE CHANGE IN POPS...ALSO ADJUSTED CLOUD COVER AND TEMPERATURES. && .SHORT TERM...(TODAY THROUGH TUESDAY) ISSUED AT 342 AM EDT MON MAY 11 2015 UPPER LEVEL RIDGING REMAINS OVER THE EASTERN CONUS THIS MORNING WITH TROPICAL DEPRESSION ANA MOVING NORTH ACROSS EASTERN NORTH CAROLINA. CONVECTION OVERNIGHT ACROSS WESTERN KENTUCKY SENT A GUST FRONT TO THE EAST WHERE IT CURRENTLY RESIDES FROM NEAR FLEMINGSBURG...SOUTH TO SOMERSET. HOW THIS BOUNDARY MIGHT IMPACT LATER CONVECTION IS STILL TO BE DETERMINED. ONLY SHOWERS AND STORMS TO EVEN COME CLOSE TO THE AREA OVERNIGHT HAVE BEEN OVER WEST VIRGINIA...FUELED BY OUTFLOW FROM STORMS YESTERDAY EVENING. A SHORTWAVE TROUGH CONTINUES TO GENERATE ROUNDS OF SHOWERS AND STORMS OVER THE SOUTHERN MISSISSIPPI RIVER VALLEY THIS MORNING. THIS SHORTWAVE TROUGH WILL LIFT NORTHEAST TODAY INTO TONIGHT... GENERATING MORE SHOWERS AND STORMS ACROSS THE OHIO RIVER VALLEY BY THIS AFTERNOON/EVENING. BEST FORCING AND LIFT WILL RESIDE TO OUR NORTH AND NORTHWEST THROUGH THE DAY AND EVEN TONIGHT. THIS WILL LEAVE EASTERN KENTUCKY IN A VERY SIMILAR PATTERN THE PAST SEVERAL DAYS WITH THE THREAT OF ISOLATED SHOWERS AND STORMS. IF THE OUTFLOW BOUNDARY STALLS OVER THE AREA THIS MORNING...THIS MAY SERVE AS THE FOCUS FOR SHOWERS AND STORMS TO DEVELOP LATER THIS AFTERNOON WITH PEAK HEATING. WITH THE SHORTWAVE TROUGH FINALLY ON THE MOVE INTO THE GREAT LAKES...A COLD FRONT WILL PUSH EAST WITH THE GRADIENT TIGHTENING UP OVER THE AREA. THIS WILL YIELD INCREASING WIND SHEAR AS WE HEAD THROUGH THE DAY. THUS...ANY SHOWERS OR STORMS THAT DO MANAGE TO POP UP THIS AFTERNOON OR EVENING WOULD HAVE THE POTENTIAL TO BECOME SEVERE. FLOW IS FAIRLY UNIDIRECTIONAL...SO MAIN THREATS WOULD BE STRAIGHT LINE WINDS. HAIL THREAT MAY BE THERE TOO IF INSTABILITY CAN BUILD ENOUGH PRIOR TO STORM INITIATION...BUT FREEZING LEVELS ARE UP NEAR 12KFT AGL...SO IT WILL TAKE SOME HEFTY UPDRAFTS TO GENERATE HAIL TODAY. GIVEN THE SEVERE THREAT...THE AREA HAS BEEN PLACED IN A SLIGHT RISK AREA FOR SEVERE THUNDERSTORMS BY THE SEVERE STORMS PREDICTION CENTER. THERE IS SOME WEAK FORCING THAT WILL PUSH ACROSS THE AREA THIS EVENING AND HENCE THE BEST OPPORTUNITY FOR BETTER COVERAGE IN SHOWERS AND STORMS. HOWEVER...LATEST HI-RES MODELS DO NOT SHOW MUCH MOVING INTO THE AREA THIS EVENING...SO CONFIDENCE IS FAIRLY LOW ON CONVECTION THIS EVENING AS OF RIGHT NOW. THUS...WILL STAY WITH THE CHANCE POPS WITH THE PREVIOUS FORECAST. IF CONVECTION FORMS...IT SHOULD BE ON THE WAY OUT BY MIDNIGHT...WITH SUBSIDENCE BUILDING BEHIND THE DEPARTING STORMS. THE COLD FRONT WILL LAG WELL BEHIND THE CONVECTION AND WILL NOT MAKE ITS MOVE ACROSS THE AREA UNTIL TUESDAY MORNING...WHEN ANOTHER ISOLATED SHOWER MAY BE POSSIBLE. IF THE FRONT HANGS UP TOO MUCH ON TUESDAY...MAY NEED TO WATCH POTENTIAL FOR A FEW STORMS TO FIRE UP ON THE BOUNDARY AS IT SLIPS ACROSS THE AREA. AS IT STANDS NOW...IT SHOULD MOVE THROUGH IN TIME TO PREVENT THIS FROM HAPPENING. TUESDAY WILL BE COOLER WITH DRIER AIR ADVECTING INTO THE AREA...THIS WILL MAKE FOR A PLEASANT AFTERNOON. .LONG TERM...(TUESDAY NIGHT THROUGH SUNDAY) ISSUED AT 342 AM EDT MON MAY 11 2015 THE EXTENDED FORECAST PERIOD BEGINS ON TUESDAY NIGHT WITH UPPER LEVEL RIDGING OVER THE REGION KEEPING EASTERN KENTUCKY DRY THROUGH THE WEDNESDAY AND MUCH OF THURSDAY TIME PERIOD. THIS PATTERN SEEMS TO TAKE A CHANGE AS THE PATTERN BECOMES MORE ACTIVE AND A STRONG SHORTWAVE MOVES OUT OF THE SOUTHWESTERN CONUS AND TRAVELS OVER THE RIDGE AND INTO THE UPPER PLAINS AND GREAT LAKES BY FRIDAY. THIS NOT ONLY BRINGS SOME UPPER LEVEL SUPPORT INTO THE OH VALLEYS REGION BUT ALSO OPENS THE GULF AS SOME MID LEVEL MOISTURE ADVECTS INTO THE REGION. ALSO DURING THIS TIME ON FRIDAY...A STRONG CLOSED LOW COMES ASHORE IN SOUTHERN CA. THIS FEATURE STANDS TO BRING A GOOD SHOT OF UPPER LEVEL ENERGY TO THE PLAINS AND EVEN INTO THE MIDWEST BY SUNDAY. THE EURO AND GFS ARE SIMILAR IN THIS TREND. CLOSER TO THE SURFACE...THE APPROACH OF THE FIRST MENTIONED SHORTWAVE WILL BRING INCREASED SOUTHERLY LOW LEVEL FLOW INTO THE AREA AND AS THE RIDGE WEAKENS...CONVECTION WILL BECOME MORE AND MORE PREVALENT...ESPECIALLY BY FRIDAY. A BOUNDARY SHOULD BEGIN TO FORM TO THE NORTH OF THE OH RIVER WITH PLENTY OF CONVECTION BY FRIDAY AFTERNOON AND AS WELL INTO THE WEEKEND. THIS LEAVES EASTERN KENTUCKY IN A WARM...HUMID...AND UNSTABLE PATTERN WITH DIURNALLY DRIVEN CONVECTION. BY SUNDAY HOWEVER...THE MENTIONED STRONG LOW THAT CAME ASHORE OVER SOCA WILL MOVE INTO THE UPPER MIDWEST DRAGGING A POTENT COLD FRONT TO THE OH VALLEY DOORSTEP. THE EURO AND GFS DO SHOW SOME CONSISTENCY HERE. THE SUPER BLEND DID COME IN RATHER HIGH IN POPS...ESPECIALLY FOR FRIDAY. TRENDS OF THE RIDGE MIGHT BE ENOUGH TO SUPPRESS CONVECTION ENOUGH THAT LIKELY POPS SEEM A BIT...UNLIKELY...AND SO LOWERED THEM DURING THIS TIME FRAME AS WELL. ALSO THE BLEND HAD NO INDICATION OF ANY SORT OF DIURNALLY TREND TO THE CONVECTION AND GIVEN WHAT THE AREA HAS EXPERIENCED THIS PAST WEEK...THIS SEEMS TO BE A REPEAT OF SORTS. DID THEN ADDRESS THIS WITH THE NEIGHBORING OFFICES AND MADE THESE ADJUSTMENTS TO THE POPS INHERITED BY THE SUPER BLEND. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON) ISSUED AT 133 PM EDT MON MAY 11 2015 THIS AFTERNOON WE HAVE SEEN CONVECTION FIRE UP ACROSS PORTIONS OF EASTERN KY. THESE ISOLATED TO SCATTER STORMS WILL BE THE BIGGEST CONCERN FOR THE NEXT FEW HOURS. IT DOES LOOK LIKE THERE COULD BE TWO ROUND...ONE ONGOING CONVECTION MORE DIURNALLY DRIVEN UNDER MODERATELY UNSTABLE ENVIRONMENT...TWO THE COLD FRONT AND ANY OUTFLOWS AHEAD OF THE FRONT. THE SECOND LINE IS IN QUESTION GIVEN THAT STORMS HAVE ALREADY FIRED AND COULD TAP OUT THE CURRENT UNSTABLE ENVIRONMENT. THE BIGGEST THREAT FROM THIS AVIATION WISE LOOKS TO BE THE POTENTIAL FOR GUSTY WINDS AND REDUCED VIS. OTHERWISE OVERNIGHT SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DIE OFF WITH DAYTIME HEATING AND FRONT SWEEPING ACROSS THE REGION. THE OTHER ISSUE TONIGHT WILL BE POTENTIAL FOR FOG AND/OR LOW STRATUS DECK. RIGHT NOW PLAN TO KEEP LOW STRATUS DECK WITH POTENTIAL FOR AT LEAST MVFR CEILINGS OVERNIGHT INTO EARLY TUESDAY. HIGH PRESSURE WILL RETURN TOMORROW WITH CLEARING SKIES. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...DJ SHORT TERM...KAS LONG TERM...KAS AVIATION...DJ
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 400 AM EDT MON MAY 11 2015 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-121100- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO... JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD... IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BRODHEAD... MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON... MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG... BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN... SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON... SALYERSVILLE...PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE... JACKSON...HINDMAN...PIPPA PASSES...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...JENKINS...WHITESBURG...INEZ...COAL RUN... ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON 400 AM EDT MON MAY 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON THROUGH THIS EVENING. SOME STORMS MAY BECOME SEVERE...WITH DAMAGING WINDS THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS WILL BE POSSIBLE AGAIN FROM THURSDAY NIGHT THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF DAMAGING WINDS THROUGH THIS EVENING. KAS
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1253 PM EDT MON MAY 11 2015
KYZ079-083-084-111800-
PULASKI-WAYNE-MCCREARY-
1253 PM EDT MON MAY 11 2015
...A STRONG THUNDERSTORM WILL AFFECT PULASKI...WAYNE...MCCREARY...
AT 1252 PM EDT...A STRONG THUNDERSTORM WAS NEAR DELTA...OR 11 MILES
NORTHWEST OF WHITLEY CITY...MOVING NORTHEAST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MOUNT VICTORY...TATEVILLE...DENNEY...RITNER...GRADE...DELTA...
SLAVENS...GREENWOOD...GREGORY...SLOANS VALLEY...DYKES AND ALPINE.
&&
LAT...LON 3682 8475 3715 8440 3709 8430 3707 8432
3704 8432 3704 8430 3702 8432 3702 8433
3700 8431 3699 8435 3697 8434 3695 8437
3694 8436 3694 8434 3674 8465
TIME...MOT...LOC 1652Z 227DEG 19KT 3686 8460
RAYSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
139 PM EDT MON MAY 11 2015
KYZ079-083-084-111815-
PULASKI-WAYNE-MCCREARY-
139 PM EDT MON MAY 11 2015
...A STRONG THUNDERSTORM WILL AFFECT PULASKI...WAYNE...MCCREARY...
AT 139 PM EDT...A STRONG THUNDERSTORM WAS OVER CO-OPERATIVE...
OR NEAR WHITLEY CITY...MOVING NORTHEAST AT 25 MPH.
WINDS IN EXCESS OF 35 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
WHITLEY CITY...RITNER...BEULAH HEIGHTS...WIBORG...CO-OPERATIVE...PINE
KNOT...BLUE HERON...MARSHES SIDING...HONEYBEE...KIDDS CROSSING...
ALPINE...PARKERS LAKE...SLAVENS...GREENWOOD...STEARNS AND CUMBERLAND
FALLS S.P..
&&
LAT...LON 3660 8459 3672 8473 3699 8448 3686 8433
3684 8434 3681 8436 3681 8435 3678 8435
3675 8432 3673 8432 3659 8457
TIME...MOT...LOC 1739Z 229DEG 22KT 3672 8458
RAYSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 223 PM EDT MON MAY 11 2015 KYZ069-080-116-111900- CLAY-JACKSON-LAUREL- 223 PM EDT MON MAY 11 2015 ...A STRONG THUNDERSTORM WILL AFFECT CLAY...JACKSON...LAUREL... AT 222 PM EDT...A STRONG THUNDERSTORM WAS OVER ATLANTA...OR NEAR LONDON...MOVING NORTHEAST AT 25 MPH. BRIEF HEAVY RAIN...WINDS IN EXCESS OF 35 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SOURWOOD...MCWHORTER...SACKER GAP...GRAY HAWK...HERD...WELCHBURG... GREENMOUNT...CHESTNUTBURG...ROYRADER...SHEPHERDTOWN...HIGH KNOB... THOMAS...TYNER...SETTLE STORE...DABOLT...DATHA...PRIVETT...MUMMIE... MALCOMB AND GREEN HILL. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 1000 PM EDT FOR SOUTHEASTERN KENTUCKY. && LAT...LON 3716 8406 3721 8411 3744 8394 3730 8370 TIME...MOT...LOC 1822Z 229DEG 21KT 3722 8404 RAY
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
238 PM EDT MON MAY 11 2015
KYZ050-051-059-060-111915-
BATH-POWELL-MENIFEE-MONTGOMERY-
238 PM EDT MON MAY 11 2015
...A STRONG THUNDERSTORM WILL AFFECT BATH...POWELL...MENIFEE...
MONTGOMERY...
AT 237 PM EDT...A STRONG THUNDERSTORM WAS OVER CLAY CITY...OR NEAR
STANTON...MOVING NORTHEAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
STANTON...FRENCHBURG...JEFFERSONVILLE...CAMARGO...CLAY CITY...
LEVEE...VAUGHNS MILL...LOWER SPENCER...BEAN...TABOR...ROTHWELL...
CROOKS...WALKERS CROSSING...HOPE...POWELL VALLEY...VIRDEN...LUCKY
STOP...CEDAR GROVES...OGGS STATION AND CORNWELL.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
EAST CENTRAL KENTUCKY.
&&
LAT...LON 3792 8359 3778 8393 3780 8397 3784 8396
3784 8400 3787 8403 3787 8402 3790 8399
3792 8399 3793 8397 3795 8398 3809 8374
TIME...MOT...LOC 1837Z 237DEG 27KT 3787 8393
HALSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
245 PM EDT MON MAY 11 2015
KYZ114>116-111915-
CLAY-OWSLEY-PERRY-
245 PM EDT MON MAY 11 2015
...A STRONG THUNDERSTORM WILL AFFECT CLAY...OWSLEY...AND PERRY
COUNTIES...
AT 244 PM EDT...A STRONG THUNDERSTORM WAS OVER SIDELL...OR OVER
MANCHESTER...MOVING NORTHEAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
MANCHESTER...WHOOPFLAREA...TAFF...ONEIDA...SPURLOCK...BRUTUS...PARK
VALLEY...RICETOWN...GOBBARD...HOUSE...NEWFOUND...PANCO...WILD CAT...
TANKSLEY...HORSE CREEK JUNCTION...ENLINE...LUCKY FORK...JONSEE...SAUL
AND TEGES.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
SOUTHEASTERN KENTUCKY.
&&
LAT...LON 3745 8366 3735 8354 3733 8354 3734 8353
3729 8347 3728 8349 3725 8349 3724 8350
3723 8353 3721 8351 3706 8380
TIME...MOT...LOC 1844Z 229DEG 28KT 3718 8380
HALSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
248 PM EDT MON MAY 11 2015
KYZ069-111-112-114-111915-
BREATHITT-JACKSON-OWSLEY-LEE-
248 PM EDT MON MAY 11 2015
...A STRONG THUNDERSTORM WILL AFFECT BREATHITT...JACKSON...OWSLEY...
AND LEE...
AT 247 PM EDT...A STRONG THUNDERSTORM WAS OVER TRAVELLERS REST...OR
NEAR BOONEVILLE...MOVING NORTHEAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
BEATTYVILLE...BOONEVILLE...CRESSMONT...VADA...LEROSE...IDA MAY...
BANFORD...ST. HELENS...TRAVELLERS REST...AIREDALE...YEADON...
OAKDALE...STURGEON...JETTS CREEK...LEVI...LONE...WIDECREEK...ELIAN...
GRASS AND CORGLETON.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
SOUTHEASTERN KENTUCKY.
&&
LAT...LON 3746 8392 3770 8367 3766 8359 3754 8342
3734 8375 3734 8378
TIME...MOT...LOC 1847Z 227DEG 31KT 3745 8378
HALThe Jackson,KY radar (KJKL), 34 km away, was scanning. The volume nearest the first event began at 18:53 UTC.
7 thunderstorm wind. Local standard time, as filed.
Trees were blown down.
Trees were blown down and onto Hwy 52.
A tree was blown down and cross Tipton Road.
A tree was blown down and onto US 60 near Owingsville.
Thunderstorm wind gusts caused shingle damage to a house and blew a large limb down and onto a garage.
Numerous trees were blown down along Hwy 111. The roof was also blown off a tobacco barn. Power outages were reported around the area as well.
Trees were blown down and onto Hwy 421.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2015Every state in 2015This day in weather historyWarnings in Kentucky, May 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 575701, 575702, 575703, 575704, 575705, 575706, 575707.